Kentucky, 2014Damaging Wind in Kentucky, April 7, 2014
April 7, 2014 · NWS ILN · 1 event in 1 county or zone
Scattered thunderstorms developed during the afternoon as low pressure moved across the area. One of these storms became severe with damaging winds being the main threat.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the afternoon as low pressure moved across the area. One of these storms became severe with damaging winds being the main threat.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 7, 3:41 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 7, 3:41 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EDT MON APR 7 2014
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE REGION THIS EVENING.
UPPER LEVEL DISTURBANCES WILL KEEP RAIN CHANCES IN THE AREA
THROUGH TUESDAY EVENING. HIGH PRESSURE WILL ALLOW FOR DRY
CONDITIONS ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE AREA THIS EVENING
FROM AROUND KCVG TO KDAY BEFORE MOVING FURTHER TO THE NE. NW OF
THIS AREA STEADIER RAINFALL WILL BE PRESENT THIS EVENING. SE OF
THE AREA OF LOW PRESSURE SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE EARLY EVENING HOURS. SOME OF THESE STORMS MAY
BECOME SEVERE. INSTABILITY AND CAPE ARE LIMITED ACROSS THE AREA
HOWEVER THERE IS DECENT SHEAR. HI RES MODELS HAVE STORMS EXITING
THE AREA BY SUNSET.
THERE WILL THEN BE A SHORT LULL OR DECREASE IN COVERAGE OF THE
PRECIPITATION ACROSS SE PORTIONS OF THE FA FOR A BRIEF PERIOD THIS
EVENING. AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL
BRING ADDITIONAL RAIN SHOWERS TO THE REGION LATER THIS EVENING AND
INTO PORTIONS OF THE OVERNIGHT HOURS. PRECIPITATION WILL TAPER OFF
BY THE END OF THE NEAR TERM.
WENT CLOSE TO GUIDANCE FOR LOW TEMPERATURES OVERNIGHT WITH LOWS IN
THE UPPER 30S TO MIDDLE 40S. WINDS WILL PICK UP THIS EVENING AND
INTO THE OVERNIGHT HOURS WITH WIND GUSTS AROUND 30 TO 35 MPH
POSSIBLE. A FEW LOCATIONS ACROSS SE PORTIONS OF THE FA MAY SEE
HIGHER GUSTS UPWARDS OF 40 MPH.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE UPPER LEVEL TROUGH MOVING THROUGH THE AREA ON TUESDAY INTO
TUESDAY EVENING WILL BRING ADDITIONAL SHOWERS TO THE FA. THERE IS
SOME LIMITED INSTABILITY AND THEREFORE HAVE AN ISOLATED
THUNDERSTORM MENTION IN THE FORECAST AS WELL.
CLOUD COVER AND PRECIPITATION WILL LIMIT TEMPERATURES ON TUESDAY
WITH HIGHS IN THE 50S. CLOUD COVER WILL DECREASE OVERNIGHT TUESDAY
NIGHT. WITH COOLER AIR MOVING INTO THE AREA AND THE DECREASE IN
CLOUD COVER TEMPERATURES WILL DROP DOWN INTO THE 30S. HIGH
PRESSURE AND DRY CONDITIONS WILL BE IN PLACE FOR WEDNESDAY AND
WEDNESDAY NIGHT ACROSS THE AREA.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
GUSTY SOUTHERLY WINDS BETWEEN A RETREATING HIGH AND APPROACHING COLD
FRONT WILL ALLOW FOR TEMPERATURES TO WARM ABOVE NORMAL. FRONT WILL
BE SLOW TO PUSH INTO THE AREA THURSDAY NIGHT BUT SHOWERS WILL
GRADUALLY SPREAD SOUTH ACROSS THE FORECAST AREA.
MODELS ARE SHOWING SOME DISCREPANCIES ON HOW FAR SOUTH THE BOUNDARY
MOVES BEFORE STALLING ON FRIDAY. THIS IS SIGNIFICANT BECAUSE THERE
IS BROAD AGREEMENT THAT THERE WILL BE A WAVE MOVING ALONG THE
STALLED FRONT LATE FRIDAY INTO FRIDAY NIGHT WHICH WILL BRING ANOTHER
ROUND OF PRECIPITATION. HAVE LEANED TOWARDS 12Z GFS/CMC WHICH WOULD
RESULT IN WETTER CONDITIONS ACROSS THE SOUTHERN PART OF THE FORECAST
AREA COMPARED TO 12Z ECMWF.
FRONT WILL LIFT BACK NORTH ON SATURDAY WHICH WILL SET THE REGION UP
FOR A WARM WEEKEND. THERE CONTINUES TO BE DIFFERENCES IN THE
STRENGTH OF THE NEXT UPPER SYSTEM AND THUS TIMING DIFFERENCES WITH
THE ASSOCIATED COLD FRONT. A FASTER SOLUTION WOULD BRING A CHANCE OF
SHOWERS AND STORMS SUNDAY AFTERNOON. HAVE BROAD BRUSHED POPS SUNDAY
NIGHT INTO MONDAY TO ACCOUNT FOR UNCERTAINTY.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
RAIN WITH EMBEDDED THUNDERSTORMS WILL AFFECT THE AREA THROUGH THE
EARLY EVENING. THUNDER IS MAINLY POSSIBLE ALONG AND SOUTH OF
INTERSTATE 71 THIS AFTERNOON AND EARLY EVENING. A MIX OF MVFR/IFR
CIGS WILL CONTINUE INTO THE EARLY EVENING WITH MVFR VSBYS LIKELY
DURING HEAVIER RAINFALL. HEAVIER PRECIPITATION WILL SHIFT EAST OF
THE TERMINALS THIS EVENING AS THE CENTER OF LOW PRESSURE PASSES
ACROSS THE AREA. VARIABLE WINDS IN THE VICINITY OF THE LOW WILL
SHIFT TO THE WEST AND BECOME GUSTY LATE THIS EVENING AS THE LOW
MOVES NORTHEAST OF THE TERMINALS. MVFR CIGS ARE EXPECTED ON THE
BACK SIDE OF THIS LOW THROUGH THE OVERNIGHT PERIOD WITH INCREASING
WINDS GUSTING UP TO 30 KT EXPECTED INTO THE EARLY MORNING HOURS.
THESE WINDS WILL GRADUALLY DECREASE TO AROUND 10 KT BY SUNRISE AS
THE LOW EXITS THE REGION. SCATTERED RAIN SHOWERS WILL REMAIN
POSSIBLE THROUGH THE NIGHT BEHIND THE DEPARTING LOW.
MVFR CLOUD COVER IS EXPECTED TO LIFT RESULTING IN VFR CIGS
BY LATE TUESDAY MORNING.
OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...
AVIATION...LATTO
Hazardous weather outlook, Apr 7, 3:14 PM EST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EDT MON APR 7 2014
INZ066-073>075-080-KYZ089>100-OHZ045-046-053>056-061>065-070>074-
077>082-088-082015-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
UNION OH-DELAWARE-CLARK-MADISON-FRANKLIN OH-LICKING-MONTGOMERY-
GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
414 PM EDT MON APR 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT.
A LOW PRESSURE SYSTEM WILL BRING SCATTERED SHOWERS AND
THUNDERSTORMS TO THE REGION THROUGH THE EARLY EVENING HOURS. SOME
OF THESE STORMS WILL PRODUCE HEAVY RAIN WHICH MAY LEAD TO MINOR
FLOODING PROBLEMS. IN ADDITION SOME OF THESE STORMS MAY BECOME
SEVERE. THE MAIN THREAT WOULD BE DAMAGING WINDS ALTHOUGH ISOLATED
TORNADOES AND LARGE HAIL CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
INZ050-058-059-OHZ026-034-035-042>044-051-052-060-082015-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
MIAMI-CHAMPAIGN-PREBLE-
414 PM EDT MON APR 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...MIAMI
VALLEY OF OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
A LOW PRESSURE SYSTEM WILL BRING SHOWERS AND THE CHANCE FOR
ISOLATED THUNDERSTORMS TO THE REGION THIS EVENING. RAIN MAY BE
MODERATE TO HEAVY AT TIMES WHICH COULD LEAD TO MINOR FLOODING
PROBLEMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 7, 3:01 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT MON APR 7 2014
OHZ063-073-080-072030-
FAYETTE OH-ROSS OH-HIGHLAND OH-
401 PM EDT MON APR 7 2014
...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT HIGHLAND...WESTERN
ROSS AND SOUTHERN FAYETTE COUNTIES THROUGH 430 PM EDT...
AT 400 PM EDT...RADAR INDICATED A THUNDERSTORM NEAR NEW MARKET...
MOVING NORTHEAST AT 70 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HILLSBORO...LEESBURG
AND GREENFIELD.
ALSO...BERRYSVILLE...HIGHLAND COUNTY AIRPORT...MARSHALL...ROCKY FORK
LAKE...SAMANTHA...RAINSBORO...PAINT CREEK STATE PARK...EAST MONROE...
NEW MARTINSBURG AND SOUTH SALEM ARE NEAR THE PATH OF THIS RAPIDLY
DEVELOPING THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3951 8340 3933 8315 3907 8363 3918 8375
Thunderstorm Wind, Owen
- When
- April 7, 5:00 PM EST to 5:10 PM EST
- Where
- Owen County, 1.48 mi NNE of Pleasant Home to 1.48 mi NNE of Long Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 38.520, -84.890
Roof damage occurred to three barns and one tree was downed due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in North Carolina, April 7, 20145 injured · $1.1 million · EF2 · 2 events
- Flood in Louisiana, April 7, 20141 death · 1 event
- Tornado and Flash Flooding in Georgia, April 7, 20143 injured · $198,000 · EF0 · 6 events
- Damaging Wind in Florida, April 7, 2014$25,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Texas, April 7, 2014$14,000 · 1 in hail · 13 events
- Flooding in Arkansas, April 7 to 27, 2014$15,000 · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 7, 20148 events
- Hail and Damaging Winds in Georgia, April 7, 201450 kt wind · 6 events
- Damaging Winds and Lightning Strike in Georgia, April 7, 2014$8,000 · 50 kt wind · 6 events
- High Wind in Tennessee, April 7, 2014$6,000 · 65 kt wind · 4 events
- Winter Weather in Arkansas, April 7, 20142 events
- Dense Fog in West Virginia, April 7, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 513243.